MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 402 analyzer is (b)(6).Calibration data was acceptable.The field service engineer checked the analyzer.The mixer, reagent, and sample pipettes were inspected.The pre-wash system was checked.The pipette lines and pre-wash lines were cleaned.Mechanism checks were performed and dripping was observed in the aspiration line.A valve was replaced and another valve was disassembled, cleaned, and inspected.The dripping was resolved.The system lines were purged and mechanism checks were performed.The customer confirmed that the analyzer was working without errors.All initially reactive samples (results = 1.0 coi) should be re-determined in duplicate with the elecsys hiv duo assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys hiv duo assay performs within specification.
 
Event or Problem Description
The initial reporter stated they received questionable positive results for one patient sample tested with elecsys hiv duo on a cobas pure e 402 analytical unit.No questionable results were reported outside of the laboratory.The sample initially resulted in an hiv duo value of 15.5 coi (reactive).The sample was repeated, resulting in an hiv duo value of 14.2 coi (reactive).The sample was repeated again on (b)(6) 2026, resulting in an hiv duo value of 14.7 coi (reactive), with an anti-hiv sub-result of 14.7 coi (reactive) and an hiv ag sub-result of 0.204 coi (non-reactive).The sample was sent to other laboratories using unknown methods and the hiv results were negative.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25152496
Report Number1823260-2026-01867
Device Sequence Number10757155
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot Number852715
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient SexMale